I am having the worst time sleeping lately! I don’t sleep well period but since I’ve developed the arthritis it’s become far worse & lateky it’s terrible. I swear I get 3-4 hrs sleep a night at best. It feels like I’m sleeping with one eye open - like I never fall into a deep sleep. I feel hot and sweaty all the time - is this the Enbrel? My doctor gave me 10mg of cyclobenzaprine muscle relaxer but I get a horrible hang over feeling in morning. Does anyone have any suggestions? Thank you!
I don't get that hot and sweaty feeling with Enbrel, but I definitely got it with MTX. It's really rough not getting a decent night of sleep.
Hi… Ask Dr about lunesta. It helps u stay asleep. Make sure u have enough hours before needing to get up…7-8 hrs…
It helps me… Wish u well… Also. U may be able to
get help with copay
Let us know if you get some relief
I'm all too familiar with the lack of sleep and the hot sweaty nights. I take Humira and with my doctor's support we twiddled with when I took my dose. So rather than take it at exactly 14 days, I took it close to then but only when my body felt like it needed it. I think you probably know that feeling. Sometimes, just before you're due for your shot you really feel like you could use it. Other times, not so much. The working hypothesis was that I was getting the medicine too early when I didn't need it and being a little overloaded with it.That actually helped keep the sweaty and sleepless nights in check for a while. 19 days apart (instead of 14) was the magic number.
I also have a stock of generic ambien which I would take if I needed per my doctor's orders. I have recently started taking gabapentin for neuropathy--another thing that woke me up and made it impossible to go back to sleep. The shooting nerve pain in my legs and the tingling and numbness in my feet was terrible. Well, a pleasant side-effect of the gabapentin is that it makes you drowsy. Now I can fall asleep no problem and the things that woke me up no longer do. If I miss a night then it's back to sweaty sleeplessness. Grrrr.
Talk to your doctor. This is the kind of quality of life concern that is typically remedied relatively easily with the right kind of intervention. The better rested you are the better you will feel. Good luck!
Probably the exception here, but No-Doze would be more help with sleep than cyclobenzaprine is for me. It puts me almost to sleep keeps me there and make me feel like I was on a bender the night before (without the reward) You my friend need to turn OFF your brain, I can tell it goes continuously, but sometimes in circles. Cyclobenzaprine is likley to give you a wierd buzz and a crash.
You need to start with the basics, when your system is screwed up as with auto-immune disease) everything matters. Don't eat after dinner (and if you can make dinner light do so) no caffiene after early afternoon. NO TV in the bedroom (or less than an hour before bed) light stretching/exercise/yoga before bed and a warm (not hot) shower. Wind your mind down pray, meditate, read light poetry/prose, even gentle sex with lots of "holding time" after (the more regularly the better you get better endorphins with a lot lot less physical effort and intercourse, and other acrobatics, not necessary for their release) I have had to use a few days at time of amitryptilene and few days of melatonin alternately when I'm flaring. If I have had a very physical day (my feet usually hurt on top I may use a a tylenol PM.
Sleep is critical BUT you are better off with 4 hours of real sleep (and a couple of naps) than 8 hours of sleep using sleep medication. They key here is to get your body back into natural rhythms. The pay off as the endorphins cycle normally and are allowed to work as they should is much better sleep, less inflammation and better pain control.
The dog was up in a tizzy last night at 3:00am due to a very long series of thunderstorms. 2 benadryl pills got her right to sleep and out of the typical convulsive shaking that she engages in with every flash of lightning and clap of thunder. Maybe that's worth a try, too! Although I know that lamb's sleep hygiene instructions are most definitely worth a shot.
If I don't take a Tylenol pm, I'm up several times during the night. I sleep a lot better, with only a couple sleep interruptions when I take it. You need to plan on getting 6-8 hrs of sleep when you take it, so don't take it in the middle of the night if you need to get up early.
I sweat a lot some nights, and others not too much. We have a tempurpedic bed, which I think is part of the reason for my sweating. The other reason is hormones I think. I don't think Enbrel causes insomnia for me--although it helps me not require as much sleep.
Today was a sleep deprived day because my back pain kept waking me up last night. Having PsA just has its I'll effects. Even if it's treated. :-(
Here’s my routine these days, an hour before bed put away all electronic devices, then I take some Tylenol night time. My husband and I watch a nature show on TV. Then we go to bed, he puts on a podcast for a bit. I’ve been falling asleep a lot easier.
I have to switch to the couch about 1/3 of my way through the night, then I switch back about the last third.
I use an eye mask and ear plugs, and some arthritis rub on my back and neck.
I haven’t napped at all today so I’m hoping I can skip the Tylenol. The biggest thing for me is to make sure I’m as comfortable as I can be, even if that means moving to the couch at some point, and no electronics at least an hour before bed!
I cut my cyclobenzaprine in half and it is enough to help me sleep but not leave me with the hangover. Have you tried melatonin also? Ialso take 200mg Neurontin at bedtime for post herpetic neuralgia and it does help make you sleepy too.
I have trouble staying asleep. I take Trazodone, but it does not get me threw the night because of the pain. So many people are telling me Melatonin really helps, but I have not tried it yet. Get up anywhere from 3 to 5 a.m. and it gets old. I hope you find a way to help you threw this.
I did try trazadone… It helped somewhat… But like all of us… I couldn’t stay asleep…
Once I told my doc… He prescribed Lunesta…just make sure u have 7-8 hours available to sleep, otherwise u will get a sleep hangover. He also said… The last hour before going to sleep… Make sure everything is nice and quiet… Let the lunesta work…u can also get help possibly with co-pay. I started out paying $90 per month…with the co-pay assistance. I only pay $40 now.
Ask your doctor for more information…
P.s. it is not habit forming either…I only take it… A few times a month
Lunesta is a very habit forming medication. A few times a month may not be a problem, but it is absoulutley contraindicated with PsA as it severely interacts with any condition or medication that effects metabolism. In addition it compounds the effects of any depression. As you all know PsA strongly effects the pain management centers which in effects causes chemical depression" The result of such a medication could be increased or harder to control inflammation increased pain levels, anxiety, weird dreams etc etc.
I can not stress again how critical it is to avoid most "sleeping pills" as they come with a cost.